Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2004, 2:32 PM EDT for Madison County, Taylor County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 3, 2004, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Madison County, FL, Taylor County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325
WUUS52 KTAE 031832
SVRTLH
FLC079-123-031915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN FLORIDA
NORTHERN TAYLOR COUNTY IN FLORIDA
* UNTIL 315 PM EDT
* AT 231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 15 MILES SOUTHEAST OF
MONTICELLO...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHADY GROVE BY 245 PM EDT...
GREENVILLE BY 250 PM EDT...
MADISON BY 315 PM EDT...
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3014 8366 3020 8386 3047 8369 3051 8351
3053 8334 3012 8343
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:05 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 3, 1:05 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 105 PM EDT THU JUN 3 2004 .SYNOPSIS...VISIBLE SATELLITE SHOWED STRONG CONVECTION OVER SE AL/ERN FL PANHANDLE ASSOCIATED W/ MESOSCALE CONVECTIVE VORT MOVING THRU AL. SPC ISSUED SEVERE TSTM WATCH UNTIL 5 PM EDT (4 PM CDT) FOR AREAS E OF A DHN-AAF LINE AS ACTIVITY MOVES EWD THIS AFTN. MODIFIED 12Z TLH SOUNDING YIELDED 2757 CAPE & -6 LI. MAIN THREAT WILL BE DAMAGING WINDS/MARGINALLY SEVERE HAIL. && .SHORT TERM (TONIGHT-SUNDAY)...UPPER TROUGH OVER IL/MO MEANDERS ACROSS KY/TN THE NEXT 48 HRS THEN WEAKENS/LIFTS INTO NEW ENGLAND ON SUNDAY LEAVING IN ITS WAKE A WEAKNESS ALOFT. SURFACE LOW PRESSURE CENTER FORMS INVOF AL/GA TONIGHT THEN DRIFTS NEWD TO THE MID-ATLANTIC STATES SATURDAY. TRAILING FRONT MOVES THRU SE AL/FL PANHANDLE BY FRI AFTN & S GA/FL BIG BEND FRI NIGHT. FRONT WASHES OUT THIS WEEKEND AS BERMUDA RIDGE BUILDS INTO THE TRI-STATE AREA. INCREASING SUBSIDENCE/LOWER PRECIPITABLE WATER WILL RESULT IN A RETURN TO NEAR CLIMO TEMPS/POPS. .LONG TERM (MONDAY-THURSDAY)... THE BERMUDA HIGH WILL BECOME THE DOMINANT FEATURE...RESULTING IN A LIGHT TO MODERATE SELY FLOW IN THE MEAN 1000-700 MB LAYER. FOR OUR LOCAL SEABREEZE CLIMATOLOGY...WILL STICK W/ LOW CHANCE POPS. && .MARINE...NO HIGHLIGHTS. SURFACE RIDGE AXIS WILL GRADUALLY SLIDE E OF THE WATERS...ALLOWING WINDS TO BACK FROM W/SW TO S/SE BY END OF PERIOD. && .FIRE WEATHER...NO CONCERNS. RH VALUES WILL STAY WELL ABOVE CRITICAL THRESHOLDS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TLH 68 88 67 90/ 50 40 20 20 PFN 73 86 72 88/ 30 30 10 20 DHN 69 86 68 88/ 30 20 10 20 ABY 69 87 67 89/ 40 30 10 20 VLD 69 88 68 89/ 50 40 20 20 CTY 69 87 69 88/ 50 50 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MAJ
Hazardous weather outlook, Jun 3, 9:42 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 AM EDT THU JUN 3 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-040945- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 942 AM EDT THU JUN 3 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA... THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGINNING LATER THIS MORNING AS A SQUALL LINE MOVES EAST ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND ADJACENT GULF WATERS...AND DURING THE AFTERNOON HOURS FOR SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS... LARGE HAIL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN FRIDAY AS THE ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA FROM THE WEST. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS... LARGE HAIL AND LOCALIZED FLOODING. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MAINLY EACH AFTERNOON AND EVENING SATURDAY THROUGH WEDNESDAY...BUT ADDITIONAL SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND THIS AFTERNOON FOR SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. SPOTTERS ARE ALSO REQUESTED TO SELF-ACTIVATE IF ANY WARNINGS ARE ISSUED FOR THEIR AREA OR IF ANY FLOODING IS OBSERVED. .RIP CURRENTS... THERE IS A MODERATE THREAT FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES...ESPECIALLY FOR THE SOUTHWEST-FACING BEACHES WEST OF APALACHICOLA. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT.F ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
In the hours before
Special weather statement, Jun 3, 12:01 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1201 PM EDT THU JUN 3 2004 ALZ069-FLZ011-013>019-026>029-034-GAZ123-125-127-129-142>148-155>161- 032100- BAKER GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-COLQUITT GA- COOK GA-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GRADY GA-GULF FL-HOUSTON AL-JACKSON FL-JEFFERSON FL- LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL- MILLER GA-MITCHELL GA-SEMINOLE GA-TAYLOR FL-THOMAS GA-TIFT GA- WAKULLA FL-WORTH GA- 1210 PM EDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 500 PM EDT THURSDAY AFTERNOON (400 PM CDT). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...HOUSTON. IN FLORIDA...JACKSON...CALHOUN...GULF...GADSDEN...LIBERTY... FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. IN GEORGIA...EARLY...MILLER...SEMINOLE...CALHOUN...BAKER... DECATUR...DOUGHERTY...MITCHELL...GRADY...WORTH...COLQUITT... THOMAS...TIFT...COOK...BROOKS...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jun 3, 2:09 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 209 PM EDT THU JUN 3 2004 FLZ018-027-028-031915- JEFFERSON FL-TAYLOR FL-WAKULLA FL- 210 PM EDT THU JUN 3 2004 AT 210PM EDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED TO MOVE EAST AT 30 MPH ACROSS JEFFERSON AND SOUTHERN WAKULLA COUNTIES...AND WILL MOVE INTO TAYLOR COUNTY IN THE NEXT FEW MINUTES. PERIODS OF STRONG GUSTY WINDS UP TO 50 MPH...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR IN THESE STORMS. 12-WATSON
Special weather statement, Jun 3, 2:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 213 PM EDT THU JUN 3 2004 GAZ157-158-031900- GRADY GA-THOMAS GA- 215 PM EDT THU JUN 3 2004 AT 213 PM ED...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRADY COUNTY...MOVING EAST AT 40 MPH INTO THOMAS COUNTY. THIS STORM SHOULD EXIT GRADY COUNTY BY 230 PM. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:42 AM EDT | Tornado Warning | TAE | Holmes | 33 min |
| Jun 3, 1:44 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 3, 1:53 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 22 min |
| Jun 3, 3:42 PM EDT | Special Marine Warning | TAE | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.